You are not logged in [Register] [Login] [Help/FAQ] [Search] [Index]

Topic Quitting Depo-Provera Go to previous topic Go to next topic Go to higher level

By researchasaurus On 04/06/04  

[deleted]



By SmudgyCat On 04/06/04  

When my friend quit depo, her doctor suggested taking another birth control to wean her body off of the hormones. Because she can't deal with pills, she did the patch. From what her doctor told her, it would be easier to become pregnant this way, though I don't quite believe that.



By KattWalk On 04/06/04  

Congratulations, it's the best decision you will make. I am adamantly against depo. It caused a serious weight gain, facial hair growth, and depression (with subsequent prozac medication) when I was on it.

I don't remember how long it took me to get back to normal, but I haven't used any sort of hormonal birth control in 3 years. 2 years I have been in a relationship and we've done well at avoiding pregnancy on our own terms. Now we are having a baby and it's completely our doing.

Anyhow, I hope that it adjusts well and congrats on the upcoming wedding as well.



By AesSedai On 04/06/04  

This is a timely topic for me- sort of.
I quit Ortho Cyclen last month, and so this is my first month off. I was worried at first about what might happen- i had some major nipple sensitivity (tmi- sorry) at first, but that disappeared a day ago or so, and today, I actually went on the rag the same day as I would have if I was still on the pill! Didn't skip a beat.
yay for non-sketchy withdrawal!



By web-goddess On 04/06/04  

I've been on Depo for 2.5 years myself. Same as you, no major side effects. In fact, I actually lost 40 pounds! Right now it's the perfect option for me and I love the convenience. So no real advice from me, but I'd definitely appreciate an update from you in the future letting us know how it went. I'll be off it someday and I want to be prepared...



By bunnya On 04/07/04  

I was on Depo for a little over a year before I went off it. I gained a lot of weight while I was on it, but I lost it a few months after I went off it.

My doctor said that I couldn't start the pill until I got my period after my last shot - and that didn't happen for over a year. Sometime I would get bad cramps like I was going to start my period, but it would just be cramps and nothing would happen. It was kind of weird. But there were no other side effects for me.



By graphicsgirl On 04/07/04  

Heidi,

I quit depo about a year ago, after being on it for 5(!). I'm in a long term relationship with the man I plan on marrying, and he was very supportive when I went off depo. I gave up hormonal bc altogether and started using a diaphragm/condoms instead, and am SO HAPPY with my decision. I never had any major side effects with depo but always worried about what all those drugs were doing to my body.

I experienced pretty big mood swings for a few months after quitting, and I had a ruptured ovarian cyst which the doc said could have been caused by my body "trying to adjust".... that was a little scary, but hasn't caused any further problems. I started getting periods about 3 months after it was out of my system (so, 6 months after my last shot) - the first few were heavy, but they have been normal ever since. In fact, they are much more regular now then they were before depo.

I didn't lose or gain any weight, but I didn't lose/gain any weight while on the shot either.

Good luck getting fertile ;)

~gg



gromcocontact infofreelance bbs